Aa
A
A
A
Close
Ear, Nose & Throat Community
13.5k Members
Avatar universal

Is my hearing loss related to taking Cialis?

I have had a sudden loss of hearing on one side. I woke up in the middle of the night with an ear ache. By morning the ache was gone but I had reduced hearing and a plugged up feeling in the one ear. I had been having cold-like symptoms and attributed the the ear problem to the cold. However, after the cold was completely gone I still had the hearing loss. I visited a general practitioner who sent me to an ENT doctor. The ENT doctor determined that my middle ear was filled with fluid and he prescribed several medications. I had had a bad fall approximately one week before the hearing problem which included hitting my head hard on the floor and the ENT doctor speculated the problem was a delayed result of that fall.

I occasionally take Cialis (approximately twice a month). I was searching to see if there might be any interaction between the medications and Cialis and in doing so found that sudden hearing loss is a potential rare side effect to Cialis and similar medications. By this time it has been more than two weeks since the onset of the hearing loss and I cannot remember precisely but I believe that I may have last taken one Cialis tablet within 24 hours before the earache hearing problem.

My question is if my symptoms and diagnosis of fluid in the inner ear are consistent with known cases of sudden hearing loss possibly associated with Cialis and similar medicines that have led to the warnings. Should I stop taking the Cialis? And, if so, should I also avoid other similar drugs with similar warnings?

I had a follow-up visit to the ENT doctor and tried to ask this question but I am away from my home country and having some some language issues and I don't think the question was understood. The Cialis was prescribed by a doctor in another country and I cannot easily ask that doctor.

For background, I have occasionally taken Cialis for about two years with no issues. Before that I took Levitra for approximately ten years with no issues. And before that I took Viagra for approximately two years with only minor side effects.  
0 Responses
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
Discover the common causes of and treatments for a sore throat.
Learn about what actually causes your temperature to spike.
Find out which foods you should watch out for.
Family medicine doctor Enoch Choi, MD helps differentiate between the common cold and more threatening (bacterial) infections
Dr. Steven Park reveals 5 reasons why breathing through your nose could change your life